Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Melbourne, FL

April 14, 2013Orange County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 14, 2013, 6:38 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2013, 6:38 PM EDT (22:38 UTC)
Expired
Apr 14, 2013, 7:45 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:40 PM EDTHAIL 0.754 Ne Altamonte Springs, FLA STORM SPOTTER IN LONGWOOD REPORTED PENNY SIZED HAIL AT 640 PM LOCAL.
Apr 14, 6:45 PM EDTHAIL 0.754 Ne Altamonte Springs, FLA STORM SPOTTER REPORTED PENNY SIZED HAIL IN LONGWOOD OFF OF LAKE MARY ROAD AT 645PM LOCAL.
Apr 14, 6:45 PM EDTHAIL 0.885 Ene Altamonte Springs, FLA STORM SPOTTER IN CASSELBERRY LOCATED BETWEEN STATE ROADS 17-92 AND 434 REPORTED NICKEL SIZED HAIL AT 645PM LOCAL.
Apr 14, 6:55 PM EDTHAIL 0.755 S Sanford, FLA MEMBER OF THE PUBLIC REPORTED PENNY-SIZED HAIL SOUTH OF SANFORD AT 655PM LOCAL.
Apr 14, 7:45 PM EDTHAIL 0.25Winter Springs, FLA HAM OPERATOR REPORTED PEA-SIZED HAIL NEAR THE CORNER OF RED BUG LAKE ROAD AND TUSKAWILLA ROAD IN WINTER SPRINGS AT 745 PM LOCAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 1:52 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS52 KMLB 142238
SVRMLB
FLC095-117-127-142345-
/O.NEW.KMLB.SV.W.0008.130414T2238Z-130414T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
638 PM EDT SUN APR 14 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA
  SEMINOLE COUNTY IN FLORIDA
  SOUTH CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 745 PM EDT.

* AT 636 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CASSELBERRY...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WINTER SPRINGS...LAKE MARY...LAKE JESSUP...SANFORD...SANFORD   
AIRPORT...MIDWAY...GENEVA...OSTEEN AND DELTONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2897 8121 2884 8100 2853 8135 2865 8150
TIME...MOT...LOC 2238Z 224DEG 21KT 2868 8133

$$


KELLY
1 follow-up statement
428 
WWUS52 KMLB 142319
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT SUN APR 14 2013

FLC095-117-127-142329-
/O.CAN.KMLB.SV.W.0008.000000T0000Z-130414T2345Z/
SEMINOLE-ORANGE-VOLUSIA-
719 PM EDT SUN APR 14 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VOLUSIA...
CENTRAL ORANGE AND SEMINOLE COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED
THE WARNING AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING 
FOR EAST CENTRAL FLORIDA.

LAT...LON 2897 8121 2884 8100 2853 8135 2865 8150
TIME...MOT...LOC 2319Z 224DEG 21KT 2885 8114

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:20 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 14, 3:20 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN APR 14 2013

.DISCUSSION...

TONIGHT/MON...HIGHER RAIN CHANCES CONTINUE ACROSS THE NRN CWA INVOF
WARM FRONT AS POOLING OF MEAN PWAT AND LOW-LEVEL CONVERGENCE WILL
LINGER OVER THAT AREA BEFORE LIFTING OUT TO THE NORTH LATE TONIGHT.
OVERNIGHT LOWS WILL REMAIN MILD WITH READINGS IN THE UPPER 60S TO
LOWER 70S ONCE AGAIN. WILL AGAIN HAVE TO MONITOR FOR STRATUS CLOUD
DEVELOPMENT LATE TONIGHT AS MOS SUGGESTS LOW CEILINGS AND PERHAPS
SOME SHALLOW FOG. LOW PRESSURE WILL SLIDE EWD OFFSHORE THE SERN US
COAST WITH A WEAK TROUGH LINGERING OVER CENTRAL FLORIDA. IN SPITE
OF THE LOWER MAV NUMBERS...SUFFICIENT PWAT VALUES REMAIN TO WARRANT
SCATTERED/CHANCE CATEGORY MON AFTERNOON. THE EAST COAST SEA BREEZE
SHOULD FORM AND MOVE INLAND MONDAY AFTERNOON AS LOW LEVEL FLOW WILL
BE FAIRLY WEAK AND EXTRA FORCING WILL PROVIDE CHANCE FOR THUNDER.
WARM TEMPS MON AFTERNOON RANGING FROM L-M80S ALONG THE COAST TO U80S
INLAND WITH AND SOME L90S NEAR THE KISM RIVER.

TUE-THU (PREV)...AS LOW PRESSURE EXITS THE AREA HIGH PRESSURE MOVES
INTO THE AREA BRINGING A VERY SUMMERESQUE PATTERN. WINDS GENERALLY
OUT OF THE EAST THROUGH THURSDAY WITH MORE NE TUE AND SE BY THU BUT
EACH DAY WILL BE FAVORABLE FOR EAST COAST SEA BREEZE FORMATION AND
INLAND PROPAGATION. RAIN AND THUNDER WILL BE MAINLY FORCED BY THE
SEA BREEZE WITH POPS DECLINING A BIT EACH DAY AS OVERALL MOISTURE
OVER THE AREA DECREASES. BEST CHANCES FOR RAIN WILL BE INLAND BUT
NO SIGNIFICANT QPF IS EXPECTED WITH ONLY LIGHT COVERAGE.

FRI-SUN (PREV)...FRIDAY AFTERNOON REMAINS IN THE SAME PATTERN AS
MUCH OF THE REST OF THE WEEK WITH HOT TEMPERATURES AND MEAGER BUT
PRESENT MOISTURE AND RAIN CHANCES. FLOW VEERS SOUTH AND THEN SW LATE
FRIDAY AS THE NEXT FRONTAL SYSTEM BEGINS TO APPROACH CENTRAL
FLORIDA. THE GFS AND ECM HAVE COME INTO SOMEWHAT BETTER AGREEMENT
FOR THIS SYSTEM WITH BOTH SHOWING THE FRONT PASSING THROUGH CENTRAL
FLORIDA ON SATURDAY WITH ASSOCIATED INCREASED RAIN CHANCES. THE GFS
KEEPS RAIN COVERAGE FAIRLY LIGHT WHILE THE ECM SHOWS SIGNIFICANTLY
MORE MOISTURE ALONG THE FRONT. HAVE GONE WITH THE MORE CONSERVATIVE
GFS AT THIS POINT AND ADDED ONLY SLIGHT CHANCE POPS TO THE FORECAST.
THE PASSAGE OF THE FRONT LOOKS LIKE IT MAY FINALLY BRING SOME RELIEF
FROM THE HEAT WITH TEMPERATURES POSSIBLY EVEN A FEW DEGREES BELOW
NORMAL BEHIND IT.

&&

.AVIATION...PREVAILING VFR NORTH/INLAND WILL GIVE WAY TO INCREASING
COVERAGE OF SCT-NMRS MVFR CIGS/VSBYS IN SHRA AND SCT IFR VSBYS/CIGS
IN +RA/TS. THROUGH ABOUT 02Z...WITH COVERAGE DECREASING THEREAFTER.
SCT AFTERNOON SHRA/TS POSSIBLE MON AFTERNOON...MAINLY AFTER 18Z-19Z.

&&

.MARINE...TONIGHT/MON...LINGERING TROUGH OVER CENTRAL FLORIDA WILL
BRING INCREASED RAIN CHANCES AGAIN MONDAY WITH DECREASING WINDS
RANGING FROM SOUTHWEST TO SOUTHEAST. HIGHEST RAIN CHANCES WILL BE
IN THE MORNING WITH AFTERNOON CHANCES MOSTLY INLAND WITH THE SEA
BREEZE. SEAS DECREASING TO 1-3 FT.

TUE-FRI (PREV)...WINDS GENERALLY AROUND 10-15KT OUT OF THE ESE TO SE
THROUGH THE PERIOD...INCREASING THURSDAY NIGHT TO AROUND 15KT WITH
THE INITIAL APPROACH OF THE NEXT COLD FRONT. SEAS GENERALLY 2-3 FEET
INCREASING TO 3-4FT OFFSHORE WEDNESDAY-THURSDAY. MINIMAL RAIN CHANCES
THROUGH THURSDAY WITH HIGH PRESSURE DOMINATING THE WEATHER UNTIL
LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  83  67  82 /  50  30  10  10
MCO  69  88  69  88 /  40  30  10  20
MLB  69  85  69  85 /  30  30  10  10
VRB  69  85  69  84 /  30  30  10  10
LEE  69  87  69  87 /  50  30  10  20
SFB  70  88  69  88 /  50  30  10  20
ORL  70  88  70  88 /  40  30  10  20
FPR  70  84  70  85 /  20  30  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....MOSES
Hazardous weather outlook, Apr 14, 12:33 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1233 PM EDT SUN APR 14 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1233 PM EDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WARM FRONT IS SLOWLY LIFTING NORTHWARDS ACROSS EAST CENTRAL
FLORIDA EARLY THIS AFTERNOON WITH WARM AND VERY MOIST AIR MOVING
INTO THE REGION BEHIND THE BOUNDARY. THIS AMPLE MOISTURE IN
ADDITION WITH LOW TO MODERATE INSTABILITY AND ENERGY ALOFT WILL
LEAD TO SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS.

SHOWERS AND STORMS ARE DEVELOPING SOUTH OF THE BOUNDARY ACROSS THE
SPACE AND TREASURE COASTS WHERE ABUNDANT DAYTIME HEATING HAS LED
TO EXTENSIVE CUMULUS DEVELOPMENT. ACTIVITY WILL BE SLOWER TO
DEVELOP NORTH OF A CAPE CANAVERAL TO KISSIMMEE LINE AND IS NOT
EXPECTED UNTIL THE LATE AFTERNOON AND EARLY EVENING BEHIND THE
WARM FRONT. THE HIGHEST CHANCE FOR STORMS WILL BE FROM THE
ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN
RIVER COUNTIES.

THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...GUSTY WINDS ABOVE 45 MPH IN A FEW STRONGER STORMS AND
SMALL HAIL. WIND SHEAR WILL BE FAVORABLE FOR A FEW ROTATING STORMS
LATE TODAY AND EARLY THIS EVENING...MAINLY ALONG THE WARM FRONT.

A COUPLE OF STORMS MAY ALSO CONTAIN HEAVY RAINFALL AND NUISANCE
FLOODING MAY OCCUR WHERE STORM CELLS MOVE OVER THE SAME AREAS.
STORM MOVEMENT WILL MOVE NORTH AT 10 TO 15 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS ARE EXPECTED INTO THIS EVENING OVER THE CENTRAL
PENINSULA...WITH HIGHEST CHANCES ACROSS ORLANDO METRO SOUTHWARDS
ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. A FEW STRONG
STORMS WITH GUSTY WINDS 35 KNOTS OR HIGHER WILL BE POSSIBLE. STORM
MOTION IS EXPECTED TO BE TO THE NORTH AT 10 TO 15 KNOTS. A FEW
STORMS MAY MOVE OFFSHORE AND ACROSS THE INTRACOASTAL AND NEAR
SHORE COASTAL WATERS.

.WATERSPOUT IMPACT...
THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE
OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS
FROM THE CAPE NORTHWARD.

.RIP CURRENT IMPACT...
A LINGERING EAST SWELL WILL KEEP THE RIP CURRENT THREAT AT LOW TO
MODERATE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND
ONLY SWIM NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OFFSHORE
WATERS LATER TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE
ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HIGHER MOISTURE WILL LINGER INTO MONDAY AND BRING A CHANCE OF
STORMS. A SMALL THREAT FOR LIGHTNING STORMS WILL EXIST MAINLY
ACROSS THE INTERIOR INTO MID-WEEK DUE TO SEA BREEZE INTERACTIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MOSES/SEDLOCK

In the hours before

Local storm report, Apr 14, 3:18 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HEAVY RAIN       5 WSW PATRICK AIRFORCE  28.22N 80.68W
04/14/2013  M3.45 INCH       BREVARD            FL   TRAINED SPOTTER

            A SPOTTER IN THE SUNTREE AREA OF BREVARD COUNTY REPORTED
            3.45 INCHES OF RAINFALL BETWEEN 1230 AND 230 PM THIS
            AFTERNOON.

&&

ULRICH
Special weather statement, Apr 14, 3:34 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT SUN APR 14 2013

FLZ041-046-141-147-142030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
334 PM EDT SUN APR 14 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...EASTERN
SEMINOLE COUNTY...EASTERN VOLUSIA COUNTY...

* UNTIL 430 PM EDT.

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
HARNEY...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE OSTEEN...INTERSTATE 95...AND MAYTOWN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2922 8099 2908 8093 2907 8090 2884 8075
      2881 8077 2885 8078 2885 8081 2879 8078
      2876 8081 2877 8084 2872 8083 2862 8089
      2865 8127 2927 8131 2927 8123
TIME...MOT...LOC 1933Z 176DEG 9KT 2872 8107

MOSES
Special weather statement, Apr 14, 4:40 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN APR 14 2013

FLZ041-044-141-142215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
440 PM EDT SUN APR 14 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...

* UNTIL 615 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
SOUTHWEST OF DAYTONA INTERNATIONAL SPEEDWAY...MOVING NORTH AT 20 MPH.

ADDITIONAL STORMS ARE DEVELOPING ACROSS NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES WHICH MAY BECOME STRONG OVER THE NEXT HOUR.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

IN ADDITION TORRENTIAL RAIN WILL CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2908 8093 2907 8090 2905 8090 2898 8166
      2905 8166 2905 8164 2928 8165 2932 8168
      2938 8145 2940 8143 2940 8142 2927 8141
      2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2038Z 164DEG 15KT 2915 8113

MOSES
Special weather statement, Apr 14, 5:08 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT SUN APR 14 2013

FLZ044>046-144-142230-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
508 PM EDT SUN APR 14 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...

* UNTIL 630 PM EDT.

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHWEST OF MASCOTTE...MOVING NORTHEAST AT 20 MPH.

ADDITIONAL STRONG STORMS WERE ALSO LOCATED OVER ROCK SPRINGS AND
PLYMOUTH AND SOUTHWARDS ALONG THE WESTERN ORLANDO METRO INTO PINE
HILLS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SMALL HAIL WILL
ALSO BE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2896 8196 2897 8195 2896 8166 2899 8166
      2901 8138 2898 8135 2896 8137 2895 8135
      2889 8135 2888 8137 2884 8135 2856 8134
      2851 8196
TIME...MOT...LOC 2106Z 216DEG 19KT 2862 8196

MOSES
Local storm report, Apr 14, 6:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 N ALTAMONTE SPRINGS   28.68N 81.39W
04/14/2013  M0.75 INCH       SEMINOLE           FL   TRAINED SPOTTER

            A STORM SPOTTER REPORTED PENNY SIZED HAIL IN APOPKA AT
            605 PM LOCAL.

0610 PM     HAIL             2 E APOPKA              28.69N 81.48W
04/14/2013  M0.75 INCH       ORANGE             FL   TRAINED SPOTTER

            A STORM SPOTTER REPORTED PENNY SIZED HAIL JUST EAST OF
            THE CITY OF APOPKA AT 610 PM LOCAL.

&&

ULRICH
Special weather statement, Apr 14, 6:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT SUN APR 14 2013

FLZ045-053-142315-
ORANGE-OSCEOLA-
631 PM EDT SUN APR 14 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
OSCEOLA COUNTY...

* UNTIL 715 PM EDT.

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN BAND OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL OVER KISSIMMEE...MOVING NORTHEAST AT 30 MPH. THIS BAND OF
STORMS EXTENDS SOUTHWARD ACROSS OSCEOLA COUNTY TO LAKE KISSIMMEE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...CAMPBELL...ORLANDO EXECUTIVE
AIRPORT AND OSCEOLA HERITAGE PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2858 8118 2804 8099 2764 8098 2764 8114
      2771 8115 2783 8122 2786 8130 2795 8134
      2804 8147 2805 8147 2806 8144 2802 8138
      2808 8135 2808 8145 2814 8146 2815 8153
      2820 8153 2825 8156 2826 8158 2855 8159
TIME...MOT...LOC 2229Z 207DEG 24KT 2830 8142

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:41 PM EDTAreal Flood AdvisoryMLBBrevard109 min
Apr 14, 3:34 PM EDTSpecial Weather StatementMLBSeminole, Volusia56 min
Apr 14, 4:40 PM EDTSpecial Weather StatementMLBVolusia95 min
Apr 14, 4:46 PM EDTSpecial Marine WarningMLB89 min
Apr 14, 5:08 PM EDTSpecial Weather StatementMLBLake82 min
Apr 14, 5:30 PM EDTTornado WarningMLBLake45 min
Apr 14, 5:53 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia52 min
Apr 14, 6:31 PM EDTSpecial Weather StatementMLBOrange, Osceola44 min
Apr 14, 6:41 PM EDTSpecial Marine WarningMLB2 hr
Apr 14, 6:43 PM EDTSpecial Weather StatementMLBVolusia47 min
Apr 14, 6:43 PM EDTTornado WarningMLBBrevard, Orange, Seminole, Volusia62 min
Apr 14, 6:58 PM EDTAreal Flood AdvisoryMLBVolusia2 hr
Apr 14, 7:24 PM EDTSpecial Weather StatementMLBBrevard, Osceola66 min
Apr 14, 7:36 PM EDTSpecial Weather StatementMLBOrange, Seminole39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.